Alert archive / Tennessee / Tornado Warnings in 2020
Tornado Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 24, 2020, 5:27 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2020, 5:27 PM CDT (22:27 UTC)
- Expired
- Mar 24, 2020, 6:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 117 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 3:06 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137
WFUS54 KOHX 242227
TOROHX
TNC055-099-242300-
/O.NEW.KOHX.TO.W.0014.200324T2227Z-200324T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
527 PM CDT Tue Mar 24 2020
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Northern Lawrence County in Middle Tennessee...
Northwestern Giles County in Middle Tennessee...
* Until 600 PM CDT.
* At 527 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northwest of Lawrenceburg, moving east at 45
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lawrenceburg around 540 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Ethridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3525 8753 3535 8752 3544 8709 3544 8708
3543 8706 3519 8706
TIME...MOT...LOC 2227Z 261DEG 40KT 3530 8747
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Whitehead2 follow-up statements
818
WWUS54 KOHX 242238
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
538 PM CDT Tue Mar 24 2020
TNC055-099-242300-
/O.CON.KOHX.TO.W.0014.000000T0000Z-200324T2300Z/
Lawrence TN-Giles TN-
538 PM CDT Tue Mar 24 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHEASTERN LAWRENCE AND NORTHWESTERN GILES COUNTIES...
At 538 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lawrenceburg, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Lawrence and northwestern Giles Counties, including the
following locations... Ethridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3524 8744 3537 8743 3544 8709 3544 8708
3543 8706 3519 8706
TIME...MOT...LOC 2238Z 261DEG 40KT 3532 8732
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Whitehead828
WWUS54 KOHX 242252
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
552 PM CDT Tue Mar 24 2020
TNC055-099-242300-
/O.CON.KOHX.TO.W.0014.000000T0000Z-200324T2300Z/
Lawrence TN-Giles TN-
552 PM CDT Tue Mar 24 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EAST
CENTRAL LAWRENCE AND NORTHWESTERN GILES COUNTIES...
At 552 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles east of Lawrenceburg, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pulaski.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3522 8725 3535 8725 3544 8709 3544 8708
3543 8706 3519 8706
TIME...MOT...LOC 2252Z 271DEG 37KT 3529 8717
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
WhiteheadWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 24, 2:35 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 24, 2:35 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Nashville TN 235 PM CDT Tue Mar 24 2020 .DISCUSSION... Line of convection has developed and just crossed the TN River Valley in our northwest. Instability is on the weaker side for most of the mid state so far with the warm front just getting into southern middle TN early this afternoon. The warm front is speeding northward a bit faster than it was this morning, so additional WAA and moisture will move into the area, and allow for more instability for these developing thunderstorms. Main focus remains south of I-40 where the warm front will eliminate the low level inversion and allow for additional instability/low level shear as well. Helicity will also be enhanced along and just south of the warm front, especially as the surface low moves through and may help to back surface winds a bit. Pressure falls are evident in the southern half of western TN currently, suggesting the path of the surface low will be ENE through the afternoon from its current location near Memphis. This will place the surface low near and possibly just north of the SPC enhanced risk area, and make severe storm development more favorable in that area especially with the warm front nearby. With helicity and low level shear also better, risk for tornadoes is highest in that area this afternoon and evening along the front and near the triple point. With stronger updrafts, damaging winds and hail will also be possible, as well as heavy rain. Flash Flood Watch remains in effect for the southern 1/3 of the mid state due to upcoming rain over areas that already received good amounts over the past few days. Also, even though the focus is on the enhanced risk area, all areas of middle TN have decent instability and strong shear, despite having a shallow low level inversion. Existing convection that travels through other locations in the area will be able to utilize this instability, and be able to become strong to severe with damaging winds and hail. Isolated tornadoes can also not be ruled out in the slight/marginal risk area. Severe risk will continue this evening mainly along and east of I-65 as the surface low and upper trough move to the northeast. Instability does weaken a bit, however shear and helicity will remain high. After 10 pm or so, the thunderstorms should be out of the mid state with only lingering showers in the eastern half of the area. Drier weather will move in on Wednesday and Thursday as upper ridging moves in overhead. Models still hinting at some light rain potential Friday morning as a weak shortwave moves through the Midwest, but most of the mid state looks to remain dry. Next chance for showers and thunderstorms will be on Saturday, and strong to severe storms are not out of the question. Some instability and shear are showing up on long term models, and will definitely be something we keep an eye on in the coming days. Chances for rain will end Sunday morning, and the rest of the weekend looks dry. Unfortunately it will be short lived as another round of rain looks to move in Monday night and Tuesday. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A warm front is currently lifting northward across Middle Tennessee and will likely make it to around I-40 before a cold front quickly moves in from the NW. The HRRR shows a line of storms forming along or just ahead of the cold front, and have timed the storms according to the HRRR progs. Storms should quickly exit the mid state during the evening, with perhaps some lingering light showers. Low ceilings will probably stick around overnight, with VFR conditions breaking out by 18Z tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Nashville 49 64 47 76 63 / 80 0 0 10 10 Clarksville 46 64 48 79 63 / 60 0 0 10 20 Crossville 48 62 44 70 58 / 90 10 0 10 10 Columbia 49 66 46 78 62 / 90 10 0 10 10 Lawrenceburg 50 67 47 77 62 / 90 10 0 0 10 Waverly 50 68 50 79 64 / 80 10 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 AM CDT Wednesday for Bedford-Coffee- Giles-Grundy-Lawrence-Lewis-Marshall-Maury-Van Buren-Warren- Wayne. && DISCUSSION......Barnwell AVIATION........08
Hazardous weather outlook, Mar 24, 3:28 PM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 328 PM CDT Tue Mar 24 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-251000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 328 PM CDT Tue Mar 24 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A Tornado Watch is in effect until 10 p.m. for most of Middle Tennessee south of I-40. Isolated strong tornadoes are possible in and close to the watch area. A Flash Flood Watch is also in effect for southern Middle Tennessee until 1 a.m. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The development of some strong to severe thunderstorms could be possible Saturday afternoon across mid state region. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and evening.
In the hours before
Special weather statement, Mar 24, 4:50 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
450 PM CDT Tue Mar 24 2020
TNZ056-058-093-094-242215-
Lawrence TN-Wayne TN-Lewis TN-Perry TN-
450 PM CDT Tue Mar 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHERN WAYNE...
NORTHWESTERN LAWRENCE AND SOUTHERN PERRY COUNTIES UNTIL 515 PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Olive Hill, or 9 miles west of Waynesboro, moving
east at 65 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hohenwald, Waynesboro, Flatwoods, Gordonsburg, Kimmins and
Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
LAT...LON 3552 8797 3563 8751 3562 8745 3565 8738
3531 8736 3520 8798 3530 8799
TIME...MOT...LOC 2150Z 249DEG 55KT 3534 8792
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:12 AM CDT | Flash Flood Watch | OHX | Bedford, Coffee, Giles, Grundy, Lawrence, Lewis and 5 more | 19 hr |
| Mar 24, 7:24 AM CDT | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 24 hr |
| Mar 24, 7:33 AM CDT | River Flood Advisory | OHX | Giles | 65 hr |
| Mar 24, 8:37 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Wayne | 3 hr |
| Mar 24, 9:14 AM CDT | River Flood Advisory | OHX | Perry | 67 hr |
| Mar 24, 3:21 PM CDT | River Flood Advisory | OHX | Davidson | 4 days |
| Mar 24, 3:26 PM CDT | River Flood Advisory | OHX | Hickman | 22 hr |
| Mar 24, 4:50 PM CDT | Special Weather Statement | OHX | Lewis, Wayne | 25 min |
| Mar 24, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 33 min |
| Mar 24, 5:39 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 3 more | 3 hr |
| Mar 24, 5:42 PM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more | 3 hr |
| Mar 24, 5:49 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 3 hr |
| Mar 24, 5:52 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Marshall, Maury | 83 min |
| Mar 24, 6:00 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 30 min |
| Mar 24, 6:14 PM CDT | Flash Flood Warning | OHX | Davidson, Macon, Smith, Sumner, Trousdale, Wilson | 91 min |
Nearby
Tornado Warnings in Tennessee, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.